MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2781R-28ASP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used e2781r-28asp spatula was received, and an evaluation of the sample confirmed an issue with the insulation.Visual inspection found the device was melted around the aspiration holes.The issue caused the device to fail hipot testing.The melting occurred as a result of arcing, which can be due to simultaneously activating the suction function and electrical current.It can also occur if the electrode is activated while retracted in the sheath.The investigation identified the root cause of the reported event to be user error.The instructions for use included with this device cautions users not to simultaneously activate the suction/irrigation and electrosurgical current.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, energy emitted from the tip of the shaft instead of the spatula when activated near the urinary tract.A new device was used to continue the procedure.No patient injury occurred.During medtronic's initial evaluation of the received device, it was found that part of the insulation around the aspiration holes was melted.The device also failed hipot testing around the melted insulation.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6799303
Report Number1717344-2017-05726
Device Sequence Number121832
Product Code GEI
UDI-Device Identifier20884524000708
UDI-Public20884524000708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model NumberE2781R-28ASP
Device Catalogue NumberE2781R-28ASP
Device Lot Number62800127X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1